CIH Field Trip 1: Alsip GI Installation | September 16, 2023 | 10:00 AM- 12:00 PM

Field Trip Objectives:

- Review shared commitments about how we will interact
- Review field trip goals and agenda
- Cohort members develop in their ability to collaborate with one another and in their sense of shared commitment
- Participants become directly familiar with green infrastructure functionality and aesthetics and consider multiple benefits of green infrastructure
- Participants gain insight into the nuances of green infrastructure maintenance, including the layered roles and responsibilities.
 - Participants understand more about the challenges (e.g., maintenance) of lower-capacity municipalities
 - Participants understand potential roles and responsibilities of nonprofit partners
 - Participants develop in understanding how community can collaborate with municipalities on stormwater management
- Participants understand more about intra- and inter-governmental coordination around stormwater management
- Participants continue to advance their capstone projects

Slides show:

Field Trip Schedule						
9:30 am	Participants travel to Alsip	 Meet at pick-up locations 	30 mins.			
9:50 am	GET SNACK Welcome, Introductions, and Icebreaker	 Participants introduce themselves, their municipality, and role in the municipality Introduce OAI, Inc + Site Host Icebreaker: Fondest memory in a garden 	15-20 mins			
10:10 am	Set guidelines +	 Basic commitments Purpose of CIH, excitement about nascent capstone projects, possibility of multiple community benefits 	1 mins			
10:11 am	Review of agenda	We are going to look at this GI Installation, hear from Alsip Site Host and OAI about what it took to manifest this vision, then expand to generally thinking about some challenges and other lessons learned about installing and maintaining green	1 mins			

Field Trip Schedule

		infrastructure.	
		We will also take 20-30 minutes to check-in about our capstones and have opportunity to connect with Kara and Mike for their insight into the projects.	
10:12 am	Project Background + touch on some themes	Set the stage for where we are, the background and timeline for how the project was visioned and ultimately manifest. They highlight some of the themes that will come out in a full telling: challenges working across government, challenges with installation and maintenance	8 minutes
10:20 am	Tour of site	 This is mostly self guided, draw out some important points during tour functionality/plant choice/aesthetics of GI maintenance 	20 minutes
10:40 am	Additional presentation Q & A	Give more detail to the project.Shares more nuance about this specific project and bring in outside examples around themes of engagement in developing GI; GI maintenance; inter- and intra- government coordination.	30 mins
		Metropolitan Water Reclamation District present on green infrastructure partnership program	
		Allow participants to ask questions	
10:50 am	Capstone work session + lunch	Gather with participants from your municipality to discuss capstone goals	1 hour
	+ Iunen	Steps to work through -	
		 Finish up worksheet (1-4, skip to 8 and then 9); ask about what thoughts came up this month for participants as they reflected upon potential projects; check in with large scale asset maps; consider possible other data sets?; clarify three potential projects 	
		2. <i>If helpful</i> , test the three projects against SMART goals, keeping in mind different assets, supportive stakeholders, etc.	
		Specific - Make your goal specific and narrow for more effective planning	
		Measurable - Make sure your goal and progress are measurable	
		Achievable - Make sure you can reasonably accomplish your goal within a certain timeframe	
		Relevant - Your goal should align with your values and long-term objectives	
		Time-based - Set a realistic (but ambitious!) end date to clarify	

		task prioritization and increase motivation	
		 See if group has settled on a project or if there is still uncertainty. 	
		4. Think through possible next steps.	
11:50 am	Wrap-up/ Reflection	 Gratitude and thanks 	10 min.
		Reflection	
		 Next steps: field trip #2 overview 	
12:00 pm	Pack cars, travel home		